Alert archive / Nebraska / Wind Chill Advisories in 2008
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 22, 2008, 2:42 AM CST for 14 counties in Nebraska. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2008, 2:42 AM CST (08:42 UTC)
- Expired
- Jan 22, 2008, 11:02 AM CST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 220842 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 AM CST TUE JAN 22 2008 NEZ004>010-023>029-094-221645- /O.NEW.KLBF.WC.Y.0001.080122T0842Z-080122T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 242 AM CST TUE JAN 22 2008 /142 AM MST TUE JAN 22 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. CLEAR SKIES AND FRESH SNOWFALL WILL KEEP TEMPERATURES BELOW ZERO THROUGH THE MID MORNING HOURS ACROSS MUCH OF NORTHERN NEBRASKA. THIS COMBINED WITH WIND SPEEDS OF 1O TO 20 MPH WILL CREATE DANGEROUS WIND CHILLS AS LOW AS 30 BELOW IN PLACES AROUND SUNRISE. CONDITIONS WILL GRADUAL IMPROVE THROUGH THE LATE MORNING AND AFTERNOON HOURS AS TEMPERATURES SLOWLY CLIMB THROUGH THE SINGLE DIGITS AND LOWER TEENS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 13
1 follow-up statement
000 WWUS43 KLBF 221702 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1102 AM CST TUE JAN 22 2008 .TEMPERATURES AND WIND CHILL VALUES WILL CONTINUE TO RISE THROUGH THE AFTERNOON HOURS. NEZ004>010-023>029-094-221815- /O.CAN.KLBF.WC.Y.0001.000000T0000Z-080122T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 1102 AM CST TUE JAN 22 2008 /1002 AM MST TUE JAN 22 2008/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES CONTINUE TO WARM INTO THE SINGLE DIGITS AND TEENS THIS MORNING...ALLOWING WIND CHILLS TO WARM ABOVE ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WIND CHILLS FROM ZERO TO 10 BELOW WILL STILL BE COMMON INTO EARLY AFTERNOON. $$ MASEK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 8:25 PM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Jan 21, 8:25 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CST MON JAN 21 2008
SNOW ADVISORY HAS BEEN CANCELLED AND 1ST PERIOD TEMPS HAVE BEEN
DROPPED CONSERVATIVELY TOWARD CLIMATOLOGY FOR FRESH SNOW COVER
BENEATH ARCTIC AIR WHICH IS -10F TO -20F FOR LOWS...IDEAL CONDITIONS
WOULD PRODUCE -20 TO -30F FOR LOWS. PER NAM12 AND KUNR SNDG...DRY AIR
WILL FULLY ENVELOP THE NRN ZONES BY 09Z AND AREAS FARTHER SOUTH
BETWEEN 12-15Z. KLNX PROFILER SUGGESTS DRYING IS UNDERWAY.
PREVIOUS DISCUSSION
.SYNOPSIS...
ANALYSIS OF THE 18Z SURFACE DATA SHOWED A STATIONARY FRONT
DRAPED ACROSS KANSAS FROM THE NORTHEAST AND INTO THE TEXAS-OKLAHOMA
PANHANDLE REGION. RADAR MOSAIC AND SURFACE REPORTS AT 20Z SHOWED
WIDESPREAD LIGHT SNOW CONTINUING OVER ALL BUT EXTREME SOUTHWEST
NEBRASKA...AND INFRARED SATELLITE IMAGERY HAS SHOWN NO TREND OF
WARMING CLOUD TOPS. THE COLDEST CLOUD TOPS AND HIGHEST RADAR
REFLECTIVITY SHOWED A BAND OF HEAVIER SNOW FROM ABOUT MULLEN TO
VALENTINE AND AINSWORTH...SYMPTOMATIC OF FRONTOGENETIC
ENHANCEMENT.
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
CONVERGENCE IN THE LOW TO MID LEVELS ENDS OVER NEBRASKA BY 06Z.
BY THAT TIME...SNOWFALL SHOULD END. ADDITIONAL ACCUMULATION IS
EXPECTED TO BE ON THE ORDER OF AN INCH. THOUGH ONLY LIGHT
ADDITIONAL AMOUNTS ARE EXPECTED...WE ARE PLANNING ON KEEPING THE
ADVISORY UNTIL IT EXPIRES AT 06Z. AS THE UPPER TROUGH SWINGS THROUGH
THE NORTHERN PLAINS...ELEVATED WARM ADVECTION STRIKES A GLANCING
BLOW IN NORTHERN NEBRASKA. THOUGH CONDENSATION DEFICITS BELOW 40MB
INDICATE NEAR SATURATION...MIXING RATIOS BELOW 0.5G/KG INDICATE THAT
VERY LITTLE MOISTURE IS AVAILABLE. THEREFORE...WE DO NOT EXPECT MORE
THAN FLURRIES WITH THE UPPER TROUGH.
WIND SPEED CONVERGENCE IS INDICATED IN THE 285-290K THETA LAYER
OVER THE NEBRASKA PANHANDLE TUESDAY NIGHT AND EARLY WEDNESDAY.
ELEVATED 2D-FRONTOGENESIS DEVELOPS BY 12Z AS WIND BECOMES ORIENTATED
MORE ACROSS THE THERMAL FIELDS. WITH SATURATION DEFICITS AT OR BELOW
40MB IN THAT PERIOD AND TEMPERATURES IN THE DENDRITIC RANGE...SNOW
IS POSSIBLE IN WESTERN TO NORTH CENTRAL NEBRASKA. THE MOST FAVORABLE
SATURATION DEFICITS ARE LIKELY TO BE NORTH CENTRAL THROUGH NORTHWEST
NEBRASKA
.LONG TERM...THURSDAY THROUGH MONDAY.
THE MEDIUM AND LONG RANGE MODELS ARE NOT ALL IN AGREEMENT WITH
THE FORECAST AFTER WEDNESDAY. BEYOND THAT...THE DGEX AND GLOBAL LONG
RANGE MODELS ARE IN AGREEMENT THROUGH NEXT MONDAY. THE EUROPEAN IS
OUT AWAY FROM THOSE IN BRINGING A FAIRLY STRONG UPPER SYSTEM ACROSS
THE DAKOTAS...NEBRASKA AND KANSAS SUNDAY. THE 12Z GLOBAL RUN HAS
FALLEN INTO LINE WITH THE EUROPEAN...THOUGH IT IS ABOUT SIX HOURS
FASTER WITH THE TIMING OF THE UPPER LOW. SINCE THE FIRST INDICATION
OF THIS FEATURE WAS IN THE 00Z RUN OF THE EUROPEAN AND THE 06Z RUN
OF THE GLOBAL...OUR CONFIDENCE IN THIS SCENARIO IS STILL NOT HIGH.
THE UPPER RIDGE IS FORECAST TO MAKE ITS WAY ACROSS THE CENTRAL
STATES THURSDAY AND FRIDAY...BRINGING A MORE WESTERLY COMPONENT TO
THE UPPER FLOW BY THE WEEKEND. THIS SHOULD BRING ABOUT MODERATION IN
TEMPERATURES FOR THE LAST HALF OF THE WEEK AND INTO EARLY NEXT WEEK.
THE PASSAGE OF THE UPPER LOW MAY BRING A CHANCE OF PRECIPITATION TO
WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY OR SUNDAY NIGHT.
HOWEVER...OUR CONFIDENCE IS NOT AT A SUFFICIENT LEVEL FOR MAKING
MORE THAN A NOMINAL ADJUSTMENT TO THE PROBABILITY OF PRECIPITATION.
&&
.AVIATION...
MVFR TO VFR CONDITIONS WILL CONTINUE THIS EVENING UNTIL THE H7
TROUGH AXIS MOVES SOUTHEAST THROUGH 06Z. THE SURFACE FRONTAL
BOUNDARY WILL MOVE SOUTHEAST AS SURFACE HIGH PRESSURE RIDGES ACROSS
WESTERN NEBRASKA...REDUCING THE UPSLOPE COMPONENT TO THE WINDS THAT
WILL ALSO HELP TO SHUTDOWN THE SNOW AS DOWNGLIDE WINDS INCREASE
TONIGHT. BEYOND 06Z CEILING WILL GO VFR WITH CLEARING AFTER DAYBREAK
AROUND 14 TO 15Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
CDCHazardous weather outlook, Jan 21, 10:21 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1021 PM CST MON JAN 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-230430- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1021 PM CST MON JAN 21 2008 /921 PM MST MON JAN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF BLOWING SNOW COULD DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS PARTS OF NORTH CENTRAL NEBRASKA WHICH WERE BURIED UNDER 6 TO 12 INCHES OF SNOW SUNDAY AND MONDAY. DRIFTING IS THE MAIN CONCERN AS WINDS WILL BE 15 TO 25 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:58 PM CST | Blowing Snow Advisory | LBF | Boyd, Brown, Cherry, Garfield, Holt, Keya Paha and 4 more | 24 hr |
Nearby
Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.